# SDR 98ZZZX2466

- Difficulty date: June 25, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N555AT
- Make and model: Piper PA-31T1
- Aircraft serial: 31T8104045
- System (JASC): 3097 · Ice/Rain Protection System Wiring
- Part: Wire
- Condition: Failed
- Location: Cockpit
- Stage of operation: IN
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

DURING PRE-FLIGHT GROUND CHECK,  COCKPIT FILLED WITH SMOKE AND NUMEROUS DE-ICE SYSTEM RELATED C/B'S TRIPPED.  PILOT SECURED SYSTEMS AND DEPARTED ACFT WITHOUT INCIDENT.  INSP OF ACFT FOUND CONNECTOR E462 IN FORWARD AVIONICS BAY HAD MELTED SHORTING THE 14 AWG WIRES FOR THE LIP DE-ICE TO THE ADJACENT 22 AWG PANEL.  THE 22 AWG WIRES MELTED THROUGH THEIR INSULATION IN SEVERAL PLACES BETWEEN THE CONNECTOR IN THE FORWARD AVIONICS BAY AND THE OVERHEAD SWITCH PANEL.  UPON CLOSER INSP, PIPER SB NR 795A HAD BEEN C/W ALTHOUGH NO LOG ENTRY FOUND.   SB REQUIRES THE 14 AWG WIRE TO BE RUN THROUGH 3 PINS ON THE CONNECTOR.  SUBMITTER SUGGESTED THE 14 AWG WIRE BE REMOVED FROM THE CONNECTOR ALTOGETHER AND SPLICED INDEPENDENTLY.
